Pennsylvania, 2006Damaging Wind in Pennsylvania, May 30, 2006
May 30, 2006 · NWS CTP · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 30, 2:25 PM EST, 3 hours 14 minutes earlier.
Area forecast discussion, May 30, 2:25 PM EST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
325 PM EDT TUE MAY 30 2006
.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
RIDGE AXIS OVER CENTRAL PA SLOWLY BEGINNING TO BREAK DOWN AS
SLIGHTLY COOLER TEMPS BEGIN TO INFILTRATE THE MID LEVELS OF THE
ATMOSPHERE. OF CONCERN FOR TONIGHT WILL BE SHORTWAVE SLIPPING SOUTH
FROM UPSTATE NY. ALREADY SOME SCATTERED TSTORMS WITH THIS FEATURE
NORTH OF KUCA WITH ISOLD STORMS A BIT CLOSER WHICH WILL GRADUALLY
SLIDE TOWARD OUR NE COUNTIES. CAP STILL A BIT STRONGER DOWN OUR
WAY...SO ACTIVITY SHOULD DIMINISH SOMEWHAT AS IT APPROACHES...BUT
DIFFERENTIAL HEATING ON THE TERRAIN WILL STILL BE ENOUGH TO CREATE
POCKETS OF INSTABILITY WHICH WILL FUEL ISOLATED TO SCATTERED
ACTIVITY ACROSS EASTERN PORTIONS OF CWA. OTHER ITEM OF NOTE
OVERNIGHT WILL BE A RETURN OF THE PATCHY FOG AND HAZE AS MUGGY AIR
REMAINS IN PLACE.
WEDNESDAY WILL BEGIN QUIETLY...BUT AS RETURN FLOW ON BACKSIDE OF
RIDGE CONTINUES TO APPROACH...IT WILL BRING SOME WEAK UPPER FORCING
AND A SLIGHT INCREASE IN MID LEVEL LAPSE RATES - BOTH AIDING IN THE
DEVELOPMENT OF SCATTERED TSTORMS WED AFTERNOON MAINLY ACROSS THE
HIGHER TERRAIN IN THE WEST. TEMPS WILL FALL BACK A BIT FROM TODAY/S
NEAR RECORD HIGHS...BUT MAXES WILL REMAIN ON THE WARM SIDE PEAKING
IN THE 80S TO NEAR 90.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
GUIDANCE CONTINUES EXCELLENT DAY TO DAY CONSISTENCY IN THE EXPECTED
EVOLUTION OF THE UPPER FLOW PATTERN ACROSS OUR REGION. THE STRONG
UPPER RIDGE DOMINATING AT THE START OF THE PERIOD IS FORECAST TO
TRANSITION INTO AN UPPER TROF OVER NORTHEASTERN NORTH AMERICA BY THE
START OF THE WEEKEND. THE UPPER TROF...REINFORCED WITH SEVERAL SHOTS
OF SHORT WAVE ENERGY IS THEN FORECAST TO REMAIN IN PLACE THROUGH
NEXT WEEK.
HOT WEATHER AND LIMITED PCPN WILL GIVE WAY TO NUMEROUS SHOWERS AND
ABUNDANT THUNDERSTORM ACTIVITY FROM LATER WEDNESDAY INTO FRIDAY AS A
COLD FRONT MOVES SLOWLY EAST REPLACING THE THEN PROGRESSIVE SFC
ANTICYCLONE. RAINFALL ASSOCIATED WITH THE FRONTAL BOUNDARY SHOULD
END FROM WEST TO EAST SOMETIME SATURDAY. HOWEVER...THE
AFOREMENTIONED SHORTWAVE ENERGY BEHIND THE INITIAL TROF WILL SUPPORT
SCATTERED CONVECTION FROM TIME TIME THROUGH THE END OF THE PERIOD. A
NOTICEABLY COOLER PERIOD IS IN STORE NEXT WEEK WITH TEMPERATURES
EXPECTED TO BE VERY CLOSE TO NORMAL...A POSSIBLY SLIGHTLY BELOW
NORMAL IN A FEW SPOTS...FROM SATURDAY THROUGH NEXT TUESDAY.
&&
.AVIATION...
FLYING WEATHER THIS MID AFTERNOON LOOKING PRETTY GOOD. EARLIER
FOG/HAZE HAS MIXED OUT TO P6SM SO NO CURRENT RESTRICTIONS ON
VISIBILITIES AND HIGH PRESSURE RIDGE KEEPING CLOUDS TO A MINIMUM.
THIS WILL CONTINUE INTO THE EARLY EVENING HOURS...WITH ISOLATED TSRA
POPPING UP MAINLY IN THE NE HALF LATE THIS AFTERNOON INTO THE
EVENING HOURS TO LOCALLY REDUCE VSBY/CIGS.
AS EVENING PROGRESSES...THE FOG/HAZE WILL RETURN BRINGING A
REDUCTION TO PREDOMINANTLY MVFR CONDITIONS /ISOLATED IFR/ THROUGH
THE OVERNIGHT. SIMILAR TO TODAY...THE FOG/HAZE WILL DISSIPATE AFTER
SUNRISE WED...BUT WILL HOVER AROUND 6SM MUCH OF THE DAY. CONVECTIVE
ACTIVITY WILL BE ON THE INCREASE TOMORROW AFTERNOON AS WELL...WITH
SCATTERED TSTORMS AFFECTING THE REGION.
WINDS WILL CONTINUE TO BE LIGHT THROUGH THE PERIOD...WITH BRIEF
LOCALLY GUSTY WINDS NEAR ANY THUNDERSTORMS.
LOOKING FURTHER INTO THE FUTURE...SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO INCREASE IN COVERAGE THU INTO FRI AS A FRONT SLOWLY
MOVES THROUGH MAKING RECREATIONAL FLYING DIFFICULT BEFORE IMPROVING
WEATHER RETURNS FOR THE WEEKEND.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...RXR
LONG TERM...GARTNER
AVIATION...RXR
Hazardous weather outlook, May 30, 2:32 AM EST, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
332 AM EDT TUE MAY 30 2006
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-310745-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
332 AM EDT TUE MAY 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
DANGELO
In the hours before
Special weather statement, May 30, 4:01 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
501 PM EDT TUE MAY 30 2006
PAZ058-302230-
SCHUYLKILL-
501 PM EDT TUE MAY 30 2006
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SCHUYLKILL COUNTY
BETWEEN 545 PM AND 630 PM EDT...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF HAZLETON...MOVING SOUTHWEST
AT 10 MPH. THE THUNDERSTORM WILL BE NEAR MCADOO AROUND 545 PM...
HOMETOWN...SHEPPTON AROUND 600 PM...MAHANOY CITY AND TUSCARORA AROUND
615 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-81 BETWEEN MILE MARKERS 129 AND 139.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 309.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
ALSO EXPECT A 15 TO 30 MINUTE PERIOD OF VERY HEAVY RAIN...WHICH
COULD TOTAL BETWEEN 1 AND 1.5 INCHES.
EXPECT FREQUENT...DANGEROUS...CLOUD TO GROUND LIGHTNING FROM THIS
STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
FORECASTER: LAMBERT
Special weather statement, May 30, 4:13 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
513 PM EDT TUE MAY 30 2006
PAZ033-302215-
SOMERSET-
513 PM EDT TUE MAY 30 2006
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SOMERSET COUNTY
THROUGH 615 PM EDT...
AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF FROSTBURG...MOVING
NORTHEAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR MEYERSDALE AROUND
530 PM...GARRETT AND CALLIMONT AROUND 545 PM.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
ALSO...A 10 TO 20 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM
THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT...DANGEROUS...CLOUD TO GROUND LIGHTNING FROM
THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
FORECASTER: LAMBERT
Special weather statement, May 30, 5:12 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
612 PM EDT TUE MAY 30 2006
PAZ033-302315-
SOMERSET-
612 PM EDT TUE MAY 30 2006
...STRONG THUNDERSTORMS WILL AFFECT SOMERSET COUNTY THROUGH
715 PM EDT...
AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST
OF SOMERSET TO SOMERSET TO 13 MILES SOUTHWEST OF SOMERSET...MOVING
NORTH AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR FRIEDENS AROUND 640
PM...ACOSTA AROUND 650 PM...SHANKSVILLE...SEVEN SPRINGS AROUND 655
PM...STOYSTOWN...BOSWELL AND INDIAN LAKE AROUND 710 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 101 AND 124.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219.
A 15 TO 30 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 45 MPH...AND HAIL BETWEEN PEA AND DIME SIZE ARE
POSSIBLE WITH THESE STORMS.
EXPECT OCCASIONAL DANGEROUS INTENSE LIGHTNING FROM THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
FORECASTER: LAMBERT
Special weather statement, May 30, 5:27 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
627 PM EDT TUE MAY 30 2006
PAZ046-053-302330-
COLUMBIA-SOUTHERN LYCOMING-
627 PM EDT TUE MAY 30 2006
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN COLUMBIA COUNTY AND
EASTERN LYCOMING COUNTY THROUGH 730 PM EDT...
AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTHWEST OF SHICKSHINNY...MOVING
SOUTHWEST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR BIGGERTOWN AROUND
700 PM...BENTON AROUND 705 PM AND LAIRDSVILLE AROUND 725 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-180 BETWEEN MILE MARKERS 10 AND 29.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 118.
WIND GUSTS TO 50 MPH AND HAIL BETWEEN PEA AND DIME SIZE ARE POSSIBLE
WITH THIS STORM.
VERY HEAVY RAIN OF UP TO 1.5 INCHES IN 30 MINUTES WILL FALL FROM
THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
FORECASTER: LAMBERT
Thunderstorm Wind, Somerset
- When
- May 30, 5:39 PM EST
- Where
- Somerset County, 4 mi SW of Rockwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.883, -79.200
Trees and powerlines were knocked down on Whipkey Dam Road, about 4 miles southwest of Rockwood. Dime size hail was also reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Tennessee, May 30, 20061 death · 1 injured · $17,000 · 50 kt wind · 5 events
- Heat in Illinois, May 30, 20061 death · 1 event
- Flash Flood and Hail in Texas, May 30 to 31, 2006$475,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in Michigan, May 30, 2006$332,000 · 1 in hail · 19 events
- Flooding and Hail in Illinois, May 30, 2006$276,000 · 0.88 in hail · 11 events
- Hail and Damaging Winds in Michigan, May 30, 2006$235,000 · 52 kt wind · 14 events
- Hail and Damaging Winds in Indiana, May 30, 2006$95,000 · 60 kt wind · 10 events
- Flash Flooding and Heavy Rain in Kansas, May 30, 2006$111,000 · 4 events
- Flash Flood in New York, May 30, 2006$100,000 · 1 event
- Hail and Damaging Winds in Alabama, May 30, 2006$60,000 · 1.75 in hail · 7 events
- Hail and Damaging Wind in New York, May 30, 2006$50,000 · 1.75 in hail · 2 events
- Flooding and Hail in Kansas, May 30, 20061.5 in hail · 34 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513032.